Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 4, NWS New Orleans, LA

February 12, 2014Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Feb 12, 2014, 6:09 PM CST for Harrison County, Mississippi. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 6:09 PM CST (00:09 UTC)
Expired
Feb 13, 2014, 9:52 AM CST
In force
16 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS44 KLIX 130009
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
609 PM CST WED FEB 12 2014

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-131827-
/O.NEW.KLIX.FL.W.0004.140213T0010Z-140213T1827Z/
/LYMM6.1.ER.140213T0010Z.140213T0600Z.140213T1227Z.NO/
609 PM CST WED FEB 12 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BILOXI RIVER NEAR LYMAN.
* UNTIL THURSDAY AFTERNOON.
* AT  5:00 PM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS EVENING AND
  CREST NEAR 12.5 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE 
  WILL BEGIN TO FLOOD
* IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE 
  RIVERS ROAD BRIDGE

$$
1 follow-up statement
428 
WGUS84 KLIX 131552
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
952 AM CST THU FEB 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-131622-
/O.CAN.KLIX.FL.W.0004.000000T0000Z-140213T1827Z/
/LYMM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 AM CST THU FEB 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BILOXI RIVER NEAR LYMAN.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS CRESTING JUST BELOW FLOOD STAGE AT AROUND
  11.5 FEET. THE RIVER WILL BEGIN FALLING THIS AFTERNOON.

$$

98/SO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:44 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 12, 3:44 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CST WED FEB 12 2014

.SHORT TERM...
THINGS ARE STARTING TO REALLY CALM DOWN ACROSS THE FORECAST AREA
AS THE LARGE STORM SYSTEM THAT BROUGHT SOME DECENT RAIN AND
THUNDERSTORMS LAST NIGHT IS FINALLY MOVING INTO THE EASTERN
GULF. LATEST SATELLITE IMAGERY SHOWS THE CLEARING LINE IS JUST
MOVING INTO WESTERN LOUISIANA. EXPECT CLOUDS TO HANG AROUND
THROUGH THE EVENING AND MOST OF THE NIGHT...AND WE SHOULD WAKE UP
TOMORROW WITH SOME SUNSHINE. WINDS WILL BE OUT OF THE NORTHWEST TONIGHT AND
INTO THE DAY TOMORROW. HIGH PRESSURE MOVES IN TONIGHT AND
TOMORROW. EXPECT A WARMING TREND TOMORROW AND INTO THE WEEKEND.
TEMPERATURES THURSDAY SHOULD REBOUND INTO THE MID 50S. 13/MH

.LONG TERM...
NO REAL MAJOR CHANGES IN THE LONG RANGE PERIOD. MODELS ARE STILL
POINTING AT A WEAK FRONT PUSHING THROUGH THE AREA ON FRIDAY
EVENING INTO EARLY SATURDAY MORNING. THE MOISTURE LOOKS TO BE BE
LIMITED BUT HAVE GONE AHEAD AND ADDED A SLIGHT CHANCE OF SHOWERS
FRIDAY NIGHT INTO SATURDAY MORNING. IT SHOULD NOT BE A BIG DEAL
ONLY A FEW LIGHT SHOWERS. TEMPS WILL COOL FOR THAT FRONTAL PASSAGE
BUT HIGH PRESSURE MOVES BACK IN AND A WARMING TREND WILL AGAIN
TAKE OFF. THAT HIGH PRESSURE MOVES OFF TO THE EAST AND WILL OPEN
THE GULF AHEAD OF THE NEXT SYSTEM EARLY NEXT WEEK. 13/MH

&&

.AVIATION...
IFR CEILINGS SHOULD SLOWLY IMPROVE TO MVFR LEVELS THIS EVENING BUT
MAY BE STUBBORN TO FULLY CLEAR UNTIL AFTER 18Z THURSDAY DUE TO
SUBLIMATION MOISTURE FROM UPSTREAM SNOW/ICE PACK. MODELS TYPICALLY
DO NOT HANDLE THIS CONDITION WELL ARE ARE TOO AGGRESSIVE WITH CLOUD
CLEARING. CONDITIONS SHOULD IMPROVE TO VFR CAVOK GENERALLY AFTER 18Z
AS ICE/SNOW DISSIPATES UNDER SUNSHINE THURSDAY. 24/RR

&&

.MARINE...
COLD AIR ADVECTION MOVING OFF THE COAST WILL CONTINUE TO INCREASE
WINDS AND GUSTINESS THIS EVENING THROUGH MUCH OF THURSDAY BEFORE
WINDS AND SEAS BEGIN TO SETTLE. ONCE HIGH PRESSURE MODERATES AND
SETTLES OVER THE NORTH GULF...WINDS AND SEAS SHOULD RELAX
CONSIDERABLY FOR FRIDAY. A CLIPPER SYSTEM MOVES OFF THE COAST FRIDAY
NIGHT AND MAY HAVE A FEW ATTENDANT SHOWERS ALONG THE FRONT BUT COLD
AIR ADVECTION SHOULD BE SOMEWHAT LIMITED AND LESS INFLUENTIAL OVER
THE COASTAL WATERS THIS WEEKEND. 24/RR

&&

.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  28  55  35  66 /  10   0  10  20
BTR  29  57  38  69 /  10   0  10  10
ASD  32  56  37  67 /  10   0  10  10
MSY  36  56  41  66 /  10   0   0  10
GPT  36  57  40  66 /  10   0  10  10
PQL  35  58  38  66 /  20   0  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Feb 12, 5:30 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CST WED FEB 12 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
530 PM CST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE GULF COASTAL
WATERS AND TIDAL LAKES THROUGH 9 AM THURSDAY. NORTHWEST WINDS OF 20
TO 25 KNOTS CAN BE EXPECTED...WITH SEAS UP TO 7 FEET IN THE OUTER
WATERS.

THE LOWER PEARL RIVER IS EXPECTED TO REMAIN AT MINOR FLOOD LEVELS.
SOME RIVERS AND STREAMS MAY ALSO RISE TO NEAR BANK FULL LEVELS
DUE TO RECENT HEAVY RAINS. REFER TO THE LATEST RIVER FORECASTS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR ALL OF THE GULF
COASTAL WATERS AND TIDAL LAKES THROUGH 9 AM THURSDAY. NORTHWEST
WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED...WITH SEAS UP TO 7 FEET IN
THE OUTER WATERS.

THE LOWER PEARL RIVER IS EXPECTED TO REMAIN AT MINOR FLOOD
LEVELS...AND SOME ADDITIONAL AREA RIVERS MAY ALSO RISE TO NEAR BANK
FULL OR MINOR FLOOD LEVELS. REFER TO THE LATEST RIVER
FORECASTS...FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL INFORMATION.

OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THURSDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.